Heavy Rain, Navajo
- When
- July 24, 6:13 PM MST to 7:13 PM MST
- Where
- Navajo County, 2.2 mi SE of Heber to 2.2 mi NE of Heber
- Reported by
- Trained Spotter
- Coordinates
- 34.410, -110.570
A thunderstorm produced 1.53 inches of rain in Heber-Overgaard.
Thunderstorms produced heavy rain in and around Heber in the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
Thunderstorms produced heavy rain in and around Heber in the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 24, 2:40 PM MST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 240 PM MST SUN JUL 24 2011 .SYNOPSIS...HIGH PRESSURE WILL BUILD ACROSS THE SOUTHWEST ALLOWING A MOIST FLOW TO CONTINUE FOR THE NEXT SEVERAL DAYS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY WITH TEMPERATURES NEAR NORMAL. && .DISCUSSION... SCATTERED SHOWERS AND STORMS ARE DEVELOPING ACROSS NORTHERN AZ THIS AFTERNOON IN RESPONSE TO A SURGE OF MOISTURE THATS MOVED INTO THE AREA. INITIAL STORMS ARE FAVORING THE WHITE MTNS AND MOGOLLON RIM WHICH WILL CONTINUE TO BE AN AREA OF FOCUS FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON/EVENING DUE TO BETTER MOISTURE AND INSTABILITY IN PLACE. A STEEP CAPPING INVERSION WAS NOTED ON THIS MORNINGS SOUNDING AROUND 430 MB WHICH WILL LIKELY SUPPRESS CONVECTION TO SOME DEGREE FOR AREAS NORTH OF THE RIM THIS EVENING. WEAK STEERING FLOW WILL LEAD TO SLOW MOVING PULSE TYPE STORMS WITH HEAVY RAIN AND LOCALIZED FLOODING BEING THE PRIMARY THREAT. ACTIVITY WILL DECREASE AROUND SUNSET WITH ISOLATED STORMS POSSIBLE TONIGHT. FOR MONDAY...ANOTHER ROUND OF SCATTERED SHOWERS AND STORMS WILL DEVELOP AS ABUNDANT MOISTURE REMAINS IN PLACE AND ACTUALLY INCREASES A BIT THROUGHOUT THE DAY. STORMS WILL AGAIN FAVOR THE WHITE MTNS AND MOGOLLON RIM SOUTHWARD...AS WELL AS PORTIONS OF EASTERN AZ WHERE IT APPEARS THE BETTER INSTABILITY WILL BE. STORMS WILL AGAIN BE SLOW MOVING AND HEAVY RAIN AND FLOODING WILL REMAIN A CONCERN. THE HIGH PRESSURE CENTER OVER THE SOUTHERN CONUS WILL SLOWLY RETREAT EASTWARD THROUGH THE EARLY PART OF NEXT WEEK ALLOWING AN UPPER LEVEL DISTURBANCE TO ROTATE THROUGH NORTHERN AZ ON TUESDAY. THIS WILL LIKELY ENHANCE SHOWER/THUNDERSTORM ACTIVITY SOMETIME LATE MONDAY NIGHT THROUGH TUESDAY AND HAVE TRENDED PRECIPITATION CHANCES UPWARD. THE MOISTURE PLUME LOOKS TO PUSH EASTWARD WEDNESDAY/THURSDAY WITH A DOWNTURN IN PRECIPITATION ACROSS OUR WESTERN AREAS. HOWEVER...THE HIGH REESTABLISHES ITSELF OVER THE SOUTHWEST BY NEXT WEEKEND WITH ANOTHER RAMP UP IN MOISTURE ANTICIPATED. && .AVIATION...FOR THE 00Z PACKAGE...TIL 03Z MON...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE ALONG AND SOUTH OF THE MOGOLLON RIM...WITH LOCAL MVFR CONDITIONS AROUND THE STRONGER STORMS. ELSEWHERE ISOLATED THUNDERSTORM COVERAGE IS FORECAST. STORM ACTIVITY TO DIMINISH OVERNIGHT. AFT 17Z MON...THUNDERSTORMS SHOULD RETURN TO NORTHERN ARIZONA...WITH GREATER COVERAGE THAT WHAT HAS BEEN SEEN TODAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................MCS AVIATION................DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST SUN JUL 24 2011 AZZ004>018-037>040-250700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 400 AM MST SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY INCREASING MOISTURE ACROSS ARIZONA WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO AREAS OVER AND SOUTH OF THE MOGOLLON RIM...WITH ISOLATED SHOWERS ACROSS THE NORTHEAST AND ALONG THE UTAH BORDER. SOME STORMS MAY PRODUCE BRIEF HEAVY RAIN AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ABUNDANT MOISTURE WILL REMAIN ACROSS THE REGION BRINGING SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. DRIER AIR WILL RETURN FOR THE LATTER HALF OF THE WEEK WITH DECREASING CHANCES OF SHOWERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 539 PM MST SUN JUL 24 2011 AZZ008-037-250130- YAVAPAI AZ- 539 PM MST SUN JUL 24 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 630 PM MST AT 537 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR PRESCOTT VALLEY...MOVING SOUTHWEST AT 15 MPH. HAIL AROUND THREE QUARTERS OF AN INCH POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRESCOTT... WALKER... PONDEROSA PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3436 11238 3453 11263 3471 11237 3459 11220 TIME...MOT...LOC 0038Z 042DEG 14KT 3458 11236 TC
The national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
A thunderstorm produced 1.53 inches of rain in Heber-Overgaard.
A thunderstorm produced 1.43 inches of rain on the southeast side of Heber-Overgaard.
Over 2.50 inches of rain fell about 8 miles northwest of Heber-Overgaard. There was lots of water everywhere.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2011Every state in 2011This day in weather historyWarnings in Arizona, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 335787, 335788, 335790.